Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 15, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 4, 2010, 5:00 PM CST for 6 counties in Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2010, 5:00 PM CST (23:00 UTC)
- Expired
- Feb 4, 2010, 9:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Covington County, MS, Forrest County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 4, 3:40 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 4, 3:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CST THU FEB 4 2010
.DISCUSSION...THIS FORECAST IS ALL ABOUT THE RAIN AND LINGERING WET
CONDITIONS...AND THEN SHIFTING TO WHEN THE CLOUD COVER MAY BREAK. THE
RAIN HAS BEEN WIDESPREAD TODAY WITH THE N HALF SEEING LIGHT RAIN AND
THE S HALF SEEING MORE MODERATE TYPE RAINFALL. SOME OF THE AREA HAS
SEEN BOUTS WITH SOMEWHAT HEAVY RAIN...BUT RAINFALL RATES HAVE BEEN ON
THE TAME SIDE. THAT IS A VERY GOOD THING...BECAUSE THIS LONG DURATION
OF PRECIP WOULD BE CAUSING MORE ISSUES IF THE RATES WERE HIGHER. DUE
TO RATES RANGING FROM .1 TO .4 PER/HR...MOST AREAS ARE HANDLING THE
WATER OK AS TOTALS ARE NOW FROM .75 OF AN IN IN THE NW TO AROUND 2 TO
2.5 IN THE FAR S/SE PORTIONS. THE RAIN WILL CONTINUE TO DUMP .1 TO .3
PER/HR RATES INTO THIS EVENING AND THAT WILL ONLY ADD TO THE TOTALS.
OVERALL...FLASH FLOODING IS NOT A CONCERN. HOWEVER...AS THE PRECIP
KEEPS ADDING UP...SLOW RISING WATER AND PONDING ARE BECOMING
PROBLEMATIC. AS A RESULT WE HOISTED A AREAL FLOOD WARNING FOR PARTS
OF THE SE CWA WHERE THE HIGHEST RAINFALL AMOUNTS HAVE FALLEN. THIS
SHOULD COVER THAT FLOOD THREAT WELL. AS FOR THE WATCH...I WILL LET IT
CONTINUE AS THE WIDESPREAD RAINS KEEP FALLING. I COULD ADJ TO A PLAN
FLOOD WATCH...BUT THAT MAY CAUSE CONFUSION AND I WILL JUST LEAVE IT
AS IS. WE COULD POSSIBLY TRIM THE END TIME SOME...BUT I WILL LET THE
EVENING SHIFT WATCH THE TRENDS LATER ON AND ADJ AS THREATS LESSEN
LATER TONIGHT.
EVEN AFTER THE PRIMARY RAIN SHIELD EXITS THE AREA...THERE WILL
REMAIN ENOUGH LOW LEVEL MOISTURE TO SUPPORT DRIZZLE. THIS DRIZZLE
COULD BE COME HEAVY AT TIMES AND ACTUALLY BE MORE LIKE LIGHT RAIN.
THIS WILL OCCUR AS THE SHORT WAVE AXIS SHIFTS THROUGH FRI MORNING
AND THEN ANOTHER LATE FRI AFTERNOON AND FRI NIGHT. THE STRONG ASCENT
ASSOCIATED WITH EACH WAVE WILL "SQUEEZE" THE MOISTURE OUT OF THE LOW
LEVELS AND SUPPORT THAT DRIZZLE. DO NOT EXPECT MUCH IN THE WAY OF
ACCUMULATION...BUT .01 TO .06 COULD OCCUR. THE DRIZZLE WILL ALSO
SERVE TO KEEP THE GROUND AND OTHER SURFACES WET INTO EARLY SATURDAY.
AS A RESULT...I HAVE INCREASED POPS A GOOD BIT ON FRI AND A LITTLE
FRI NIGHT. GFS GUID WAS ONLY OFFERING 10%...I WILL RANGE BETWEEN 20
AND 60% FRI AND 20% ON FRI NIGHT.
I EXPECT THE DRIZZLE TO END BY THE END OF THE FRI NIGHT PERIOD...BUT
CLOUDS SHOULD HANG ON FOR A BIT LONGER...LIKELY LASTING INTO SUN IF
NOT SUN NIGHT. MODELS ARE ALL IN GOOD AGREEMENT ON HANGING CLOUDS IN
PRETTY GOOD INTO SUNDAY AS LOW LEVEL CAA REMAINS STEADY. THIS
LINGERING CLOUD DECK SAT INTO SUN WILL IMPACT TEMPS. LOWS WILL
LIKELY NOT BE AS LOW AS THEY COULD BE AND HIGHS WILL FALL SHORT AS
WELL. BASICALLY...THE DIURNAL RANGE WILL BE SMALL WITH NOT A GREAT
DEAL OF DEVIATION ACROSS THE REGION. GUID SEEMS TO BE MISSING THIS
POTENTIAL SOME AND I HAVE ADJ ACCORDINGLY. THERE IS LIKELY MORE ROOM
FOR IMPROVING ON THE GUID TEMPS...BUT WHEN DEALING WITH THESE SMALL
RANGES...IT CAN BE DIFFICULT TO HIT IT ON THE NOSE. AS A RESULT...I
HAVE JUST TRENDED IN A CERTAIN DIRECTION SOME 2-4 DEGREES AND THAT
IS MAINLY IN KEEPING HIGH TEMPS COOLER BOTH SAT AND SUN.
THE REST OF THE FORECAST WAS PRETTY MUCH ON TRACK. THE ONLY ADJ WAS
TO LOWER POPS SUN NIGHT AS ALL GUID WAS SLOWER WITH THE NEXT SYSTEM.
AT THIS TIME...THE MODELS ARE HAVING TIMING ISSUES WITH THE NEXT
SYSTEM AS THE GFS IS FASTER AND MOVES THE SYSTEM INTO AND THROUGH
THE CWA MON AFTERNOON AND MON NIGHT. THE EURO...WHICH HAS OUT
PERFORMED THE GFS LATELY...IS SLOWER AND HAS THE MAIN PRECIP LATE
MON NIGHT INTO TUE AS A STRONG COLD FRONT MOVES THROUGH THE REGION.
I WOULD LEAN TOWARD THE SLOWER EURO SOLUTION AND EXPECT BETTER
PRECIP CHANCES LATE MON INTO TUE WITH THIS NEXT SYSTEM. /CME/
&&
.AVIATION...THE WIDESPREAD LIGHT TO MODERATE RAIN OVER THE AREA WILL
LAST THROUGH THIS EVENING AND THEN BEGIN TO TAPER OFF TO VERY LIGHT
RAIN TO LIGHT DRIZZLE FROM THE SOUTHWEST AFTER MIDNIGHT. IFR
CONDITIONS ARE EXPECTED TO PREVAIL AT MOST SITES THIS EVENING AS
CEILINGS RUN BETWEEN 500 AND 1000FT WHILE VISIBILITIES REMAIN 3 TO
5SM. OCCASIONAL VISIBILITIES BELOW 3SM WILL BE POSSIBLE IN THE SOUTH
WHERE THE HEAVIEST RAIN WILL OCCUR. MODELS SUGGEST CEILINGS WILL
FALL BELOW 500FT LATER TONIGHT AS THE HEAVIER RAIN SHIFTS EAST AND
LIGHT RAIN AND LIGHT DRIZZLE PREVAIL. A LOW PRESSURE CENTER JUST OFF
THE TEXAS/LOUISIANA COAST WILL APPROACH OUR AREA EARLY THIS EVENING
AND MOVE ACROSS SOUTHEAST MISSISSIPPI TONIGHT. WINDS WILL PREVAIL
OUT OF THE EAST THIS AFTERNOON AND INTO THE EVENING BUT SHIFT TO THE
NORTHEAST THEN TO THE NORTHWEST BY FRIDAY MORNING. AREAS OF LIGHT
DRIZZLE AND OCCASIONAL LIGHT RAIN WILL PERSIST FRIDAY...ALONG WITH
IFR CEILINGS. VISIBILITIES SHOULD IMPROVE BY 17Z FRI. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 45 52 37 46 / 100 30 16 12
MERIDIAN 46 54 37 46 / 100 40 16 13
VICKSBURG 44 51 37 47 / 99 23 12 11
HATTIESBURG 50 56 39 49 / 100 17 12 9
NATCHEZ 45 53 37 48 / 98 15 10 9
GREENVILLE 42 48 37 44 / 100 55 16 15
GREENWOOD 43 49 37 44 / 100 58 16 15
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR MSZ057-058-
062>066-072>074.
LA...NONE.
AR...NONE.
&&
CME/MMEHazardous weather outlook, Feb 4, 2:59 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 259 PM CST THU FEB 4 2010 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>047-052100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- 259 PM CST THU FEB 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY LIGHT TO MODERATE RAINFALL WILL CONTINUE TONIGHT AS A LOW PRESSURE SYSTEM OVER THE NORTHERN GULF INTERACTS WITH INCREASING GULF MOISTURE. OVER A HALF AN INCH OF RAIN HAS FALLEN OVER THE AREA SO FAR TODAY WITH ANOTHER INCH POSSIBLE BEFORE THE RAIN TAPERS OFF TO DRIZZLE. TOTAL RAIN AMOUNTS OF AN INCH TO AN INCH AND A HALF WILL BE LIKELY BEFORE FRIDAY MORNING. MINOR PONDING OF WATER ISSUES ARE POSSIBLE IN LOW LYING AREAS AND WITH RIVER LEVELS ALREADY HIGH OR IN FLOOD...ADDITIONAL RAINFALL WILL ONLY AGGRAVATE THESE ISSUES. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ026-MSZ048>066-072>074-052100- CONCORDIA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 259 PM CST THU FEB 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY WIDESPREAD MODERATE TO HEAVY RAINFALL WILL CONTINUE THIS EVENING AS AN AREA OF LOW PRESSURE IN THE NORTHERN GULF INTERACTS WITH INCREASING GULF MOISTURE TO BRING A WIDESPREAD 2 TO 3 INCH RAINFALL TO AREAS ALONG AND SOUTHEAST OF A DE KALB...TO JACKSON...TO ACME LOUISIANA LINE THROUGH TONIGHT. RAINFALL AMOUNTS OF OVER TWO INCHES HAVE FALLEN ACROSS SOUTHEAST MISSISSIPPI THROUGH MID AFTERNOON. ADDITIONAL RAINFALL COULD BRING LOCALIZED AMOUNTS UP TO 4 INCHES ALONG AND SOUTH OF A BROOKHAVEN TO QUITMAN LINE. IT IS IN THIS SPECIFIED AREA THAT A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. WITH THE GENERALLY SATURATED STATE OF THE GROUND AND THE EXPECTED RAINFALL...MINOR FLOODING PROBLEMS MAY ARISE IN THE FLOOD WATCH AREA. OUTSIDE OF THE FLOOD WATCH THERE MAY BE MINOR TO MODERATE PONDING OF WATER ISSUES IN LOW LYING AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Local storm report, Feb 4, 3:58 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CST THU FEB 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM FLOOD 4 SE LAUREL 31.65N 89.10W
02/04/2010 JONES MS EMERGENCY MNGR
FLOODING REPORTED OVER ORANGE AND TOWNSHIP ROADS.
&&
MMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 8:36 AM CST | River Flood Warning | JAN | Madison, Yazoo | 9 days |
| Feb 4, 9:48 AM CST | River Flood Warning | JAN | Neshoba | 6 days |
| Feb 4, 9:48 AM CST | River Flood Warning | JAN | Leake | 7 days |
| Feb 4, 9:48 AM CST | River Flood Warning | JAN | Leake | 9 days |
| Feb 4, 9:48 AM CST | River Flood Warning | JAN | Leake | 4 days |
| Feb 4, 10:21 AM CST | River Flood Warning | JAN | Copiah, Simpson | 6 days |
| Feb 4, 10:21 AM CST | River Flood Warning | JAN | Lawrence | 8 days |
| Feb 4, 10:32 AM CST | River Flood Advisory | JAN | Issaquena, Washington | 67 hr |
| Feb 4, 10:32 AM CST | River Flood Advisory | JAN | Claiborne, Jefferson, Warren | 5 days |
| Feb 4, 10:32 AM CST | River Flood Advisory | JAN | Bolivar, Washington | 43 hr |
| Feb 4, 1:52 PM CST | Areal Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 10 hr |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.